Winter Storm, Hardin
- When
- December 4, 2:00 PM CST to 10:00 PM CST
- Where
- Hardin forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 30.332, -94.390 (the zone’s center; the record gives no point)
A powerful and deep upper level trough of low pressure moved quickly across Texas and Louisiana on Friday, December 4, 2009. At the same time, a strong area of surface low pressure developed in the western Gulf of Mexico.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A powerful and deep upper level trough of low pressure moved quickly across Texas and Louisiana on Friday, December 4, 2009. At the same time, a strong area of surface low pressure developed in the western Gulf of Mexico. Meanwhile, a cold Arctic airmass filtered southward through the southern United States. All of these factors combined to produce a large area of rain along the Texas coast during the morning hours, which then spread northeastward across southeast Texas during the late morning and afternoon hours. As temperatures gradually cooled, the rain began to mix with and eventually change over to snow from west to east across the area. Snow fell for many hours across much of southeast Texas.
Total snow accumulations across southeast Texas ranged from just a dusting up to 3 inches, with the heaviest amounts in one mesoscale band that stretched from Houston to Kountze to Kirbyville to Newton. Some snowfall totals included 2.5 about 5 miles north of Silsbee, 2 in Kountze, 1.2 in Wildwood, 1 in Lumberton, 0.5 in downtown Beaumont, a trace at the Southeast Texas Regional Airport, and a trace at Jasper.
Although this did not set an official record due to no measurable snowfall at the Southeast Texas Regional Airport, this was unofficially the earliest snowfall on record in southeast Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Dec 4, 11:55 AM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1155 AM CST FRI DEC 4 2009
.AVIATION...
AREAS OF MIXED PRECIP TO THE WEST OF BPT AT THIS TIME CHANGING
OVER TO SN IN THE HGX LCTN. CLOUDS AROUND THE REGION HAVE FALLEN
TO 016 TO 025 IN AREAS OF PRECIP A BIT HIGHER AROUND LFT AND ARA.
BUT THESE LCTNS ARA/LFT WILL SEE CLDS DROPPING THRU THE AFTN
HRS. MIXTURE OF PRECIP BECOMING SN TWRDS THE LATE AFTN HOURS FOR
LCTNS ALONG THE I-10 CORRIDOR.
&&
.PREV DISCUSSION... /ISSUED 1112 AM CST FRI DEC 4 2009/
UPDATE...
HISTORIC SNOWFALL EVENT HAS BEGUN WITH ACCUMULATING SNOW ALREADY
OCCURRING IN THE HOUSTON AREA...AND A RAIN/SNOW MIX HERE AT WFO
LAKE CHARLES. 12Z KLCH SOUNDING SHOWS A VERY FAVORABLE PROFILE FOR
SNOW...AS ANY PRECIPITATION FALLING THROUGH THE ATMOSPHERIC COLUMN
WILL COOL THE PROFILE TO COMPLETELY BELOW FREEZING EXCEPT NEAR THE
SURFACE. RAIN HAS ALREADY SPREAD ACROSS MUCH OF THE SOUTHERN ZONES
THIS MORNING...AND SNOW SHOULD BEGIN MIXING WITH THE RAIN SOON
ACROSS MOST OF SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. A COMPLETE
CHANGEOVER TO SNOW IS EXPECTED IN THE WESTERN HALF OF THE CWA
DURING THE AFTERNOON...AND EASTERN AREAS BY LATER IN THE AFTERNOON
AND EVENING.
BASED ON CURRENT OBS...HAVE ADJUSTED WINTER HAZARDS TO BEGIN 3
HOURS EARLIER FOR ALL AREAS. ALSO CONCERNED THAT SOUTHERN ZONES
MAY NEED AN UPGRADE TO A WINTER STORM WARNING...AS HEAVIEST
PRECIPITATION MAY SET UP IN A CORRIDOR FURTHER SOUTH THAN
PREVIOUSLY ANTICIPATED. HOWEVER... THIS IS DEPENDENT ON WHEN THE
COMPLETE CHANGEOVER TO SNOW OCCURS AND HOW QUICKLY ACCUMULATIONS
CAN BEGIN. AT THIS TIME...OUR CURRENT FORECAST SNOW TOTALS OF 1 TO
3 INCHES IN NORTHERN ZONES AND UP TO 2 INCHES IN SOUTHERN ZONES
STILL APPEARS REASONABLE.
MADE ADJUSTMENTS TO TEMPERATURES TO SHOW TEMPS FALLING INTO THE 30S
INTO THE AFTERNOON. MUCH DRIER AIR TO THE NORTH WITH DEWPOINTS IN
THE TEENS AND 20S CONTINUES TO FILTER SOUTHWARD. TEMPS MAY REACH
FREEZING SOONER THAN ORIGINALLY ANTICIPATED THIS EVENING AND
TONIGHT...AND MAY NEED TO START FREEZE WARNINGS SOONER FOR THE
AREA. THUS HAZARDOUS TRAVEL CONDITIONS ARE POSSIBLE AS EARLY AS
THIS EVENING ON BRIDGES AND OVERPASSES. WILL ADDRESS THIS MORE
WITH THE AFTERNOON PACKAGE DEPENDING ON HOW CONDITIONS PAN OUT.
SHAMBURGER
MARINE...
NO CHANGES MADE TO ONGOING HAZARDS WITH SCA ALL ZONES THROUGH
SATURDAY MORNING AND A GALE WARNING FOR THE OUTER WATERS THIS
AFTERNOON INTO THE EVENING. SNOW WILL ALSO BE POSSIBLE IN THE
COASTAL WATERS THIS AFTERNOON THROUGH TONIGHT.
SHAMBURGER
PREV DISCUSSION... /ISSUED 1109 AM CST FRI DEC 4 2009/
UPDATE...
HISTORIC SNOWFALL EVENT HAS BEGUN WITH ACCUMULATING SNOW ALREADY
OCCURRING IN THE HOUSTON AREA...AND A RAIN/SNOW MIX HERE AT WFO
LAKE CHARLES. 12Z KLCH SOUNDING SHOWS A VERY FAVORABLE PROFILE
FOR SNOW...AS ANY PRECIPITATION FALLING THROUGH THE ATMOSPHERIC
COLUMN WILL COOL THE PROFILE TO COMPLETELY BELOW FREEZING EXCEPT
NEAR THE SURFACE. RAIN HAS ALREADY SPREAD ACROSS MUCH OF THE
SOUTHERN ZONES THIS MORNING...AND SNOW SHOULD BEGIN MIXING WITH
THE RAIN SOON ACROSS MOST OF SOUTHEAST TEXAS AND SOUTHWEST
LOUISIANA. A COMPLETE CHANGEOVER TO SNOW IS EXPECTED IN THE
WESTERN HALF OF THE CWA DURING THE AFTERNOON...AND EASTERN AREAS
BY LATER AFTERNOON INTO THE EVENING.
BASED ON CURRENT OBS...HAVE ADJUSTED WINTER HAZARDS TO BEGIN 3
HOURS EARLIER FOR ALL AREAS. ALSO CONCERNED THAT SOUTHERN ZONES
MAY NEED AN UPGRADE TO A WINTER STORM WARNING...AS HEAVIEST
PRECIPITATION MAY SET UP IN A CORRIDOR FURTHER SOUTH THAN
PREVIOUSLY ANTICIPATED. HOWEVER... THIS IS DEPENDENT ON WHEN THE
COMPLETE CHANGEOVER TO SNOW OCCURS AND HOW QUICKLY ACCUMULATIONS
CAN BEGIN. AT THIS TIME...OUR CURRENT FORECAST SNOW TOTALS OF 1 TO
3 INCHES IN NORTHERN ZONES AND UP TO 2 INCHES IN SOUTHERN ZONES
STILL APPEARS REASONABLE...AND
MADE ADJUSTMENTS TO TEMPERATURES TO SHOW TEMPS FALLING INTO THE 30S
INTO THE AFTERNOON. MUCH DRIER AIR TO THE NORTH WITH DEWPOINTS IN
THE TEENS AND 20S. TEMPS MAY REACH FREEZING SOONER THAN
ORIGINALLY ANTICIPATED THIS EVENING AND TONIGHT...AND MAY NEED TO
START FREEZE WARNINGS SOONER FOR THE AREA. THUS HAZARDOUS TRAVEL
CONDITIONS ARE POSSIBLE AS EARLY AS THIS EVENING ON BRIDGES AND
OVERPASSES. WILL ADDRESS THIS MORE WITH THE AFTERNOON PACKAGE
DEPENDING ON HOW CONDITIONS PAN OUT.
MARINE...
NO CHANGES MADE TO ONGOING HAZARDS WITH SCA ALL ZONES THROUGH
SATURDAY MORNING AND A GALE WARNING FOR THE OUTER WATERS THIS
AFTERNOON INTO THE EVENING. SNOW WILL ALSO BE POSSIBLE IN THE
COASTAL WATERS THIS AFTERNOON THROUGH TONIGHT.
PREV DISCUSSION... /ISSUED 621 AM CST FRI DEC 4 2009/
AVIATION...
GENERALLY VFR CONDITIONS ARE OCCURRING EARLY THIS MORNING WITH A
MIDLEVEL OVC DECK IN PLACE. CONDITIONS WILL BEGIN TO DETERIORATE
BY MIDDAY OVER WESTERN PORTIONS OF THE AREA AS AN UPPER LEVEL
DISTURBANCE MOVES TOWARD THE AREA WHILE A SFC LOW DEVELOPS IN THE
WESTERN GULF. THE COMBINATION OF THESE TWO FEATURES WILL BRING
MOISTURE AND LIFT ACROSS THE REGION...RESULTING IN LIGHT RAIN
INITIALLY...GRADUALLY SHIFTING TOWARD MORE WINTRY PRECIPITATION BY
EVENING.
WITH RESPECT TO TIMING...EXPECT -RA TO BEGIN AT KBPT AROUND
18Z...SPREADING EAST ACROSS REMAINING TERMINALS BY 20Z-21Z. AS
COLDER AIR MOVES INTO THE AREA...EXPECT A GRADUAL TRANSITION TO A
LIGHT RAIN/SNOW MIX DURING THE AFTERNOON AT KBPT AND KAEX...THEN
DURING THE EVENING AT KLCH...KLFT AND KARA. EXPECT A PREDOMINANTLY
RAIN/SNOW MIX TO PERSIST THROUGH THE EVENING AT SOUTHERN
TERMINALS WHERE FREEZING LEVELS WILL BE BETWEEN 500-1000 FT...WITH
ALL SNOW POSSIBLE AT KAEX BETWEEN 00Z-06Z WHERE FREEZING LEVELS
WILL BE CLOSER TO THE SFC. MVFR CIGS/VISBYS EXPECTED DURING
PERIODS OF PRECIPITATION WITH GUSTY NORTHERLY WINDS 10-15 KNOTS.
PRECIP EXPECTED TO END AROUND 04Z ACRS WESTERN PORTIONS OF THE
AREA...TAPERING OFF TO THE EAST BY 06-07Z. CLOUDS WILL ALSO BEGIN
TO CLEAR AFTER 06Z...WITH VFR CONDITIONS RETURNING BY THE END OF
THE PERIOD AND NORTH WINDS DIMINISHING BELOW 10 KNOTS.
PREV DISCUSSION... /ISSUED 430 AM CST FRI DEC 4 2009/
SYNOPSIS...
COLD AMARILLO HIGH RIDGES EAST THROUGH TENNESSEE. THE WESTERN
SEGMENT OF THIS HIGH PRESSURE SYSTEM WILL PIVOT SOUTHWARD...WITH
THE HIGH-PRESSURE AXIS RE-ORIENTING ALONG A VICTORIA-TO-MEMPHIS
LINE BY SATURDAY MORNING.
FURTHER-SOUTH...MIDLATITUDE SHORTWAVES ROTATING AROUND THE SOUTHERN
PERIPHERY OF A DEEP ONTARIO CYCLONE...ARE IMPINGING UPON THE SIERRA
MADRE ORIENTAL RANGE OF OLD MEXICO...INDUCING LEESIDE CYCLOGENESIS
JUST SOUTHEAST BROWNSVILLE. THE EVOLVING GULF COAST LOW WILL TRAVEL
NORTHEAST THIS AFTERNOON...REACHING THE CENTRAL GULF OF MEXICO
JUST AFTER MIDNIGHT SATURDAY.
DISCUSSION...
THE PHASING IN OF SYNOPTIC LIFT ATTENDING THE SHORTWAVES...WITH
CYCLONIC LIFT ATTENDING THE TRAVELING GULF COAST LOW...WILL GENERATE
WIDESPREAD RAIN BY EARLY AFTERNOON. THE RAIN TRANSITIONS TO SNOW
ACROSS THE LAKES REGION BY MIDAFTERNOON...AND ACROSS THE REMAINDER
OF THE FORECAST AREA BY LATE AFTERNOON INTO EARLY EVENING.
THE GFS SOLUTION CONTINUES TO PING ON A SNOWY SOLUTION. THE
PRIMARY GROWTH PROCESS FOR ICE CRYSTALS (OR SNOW) APPEARS TO BE
ACCRETION. FALLING ICE HABITS...ORIGINATING IN THE ICE SOURCE
REGION (700-500 MB THICKNESS LAYER) WILL SWEEP UP RISING SUPER-
COOLED LIQUID WATER DROPS WHICH FREEZE UPON CONTACT (RIMING)...
DEFORMING THE ICE HABITS WHICH SUBSEQUENTLY SPLINTER (THE
SPLINTERING OR ICE-MULTIPLICATION REGION IS FOUND WITHIN THE
900-700 MB THICKNESS LAYER).
WINTER STORM WARNINGS (NORTH OF I-10) AND WINTER STORM ADVISORIES
(SOUTH OF I-10) REMAIN IN EFFECT. ALSO...A HARD FREEZE WARNING
(NORTH OF I-10) AND A FREEZE WARNING (SOUTH OF I-10) ARE NOW IN
EFFECT. MOTORIZED TRAVEL IS DISCOURAGE FOR TONIGHT.
MARINE...
THE GALE WATCH WILL LIKELY BE UPGRADED TO A GALE WARNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 29 53 40 62 48 / 80 10 10 30 30
KBPT 28 52 41 63 48 / 80 10 10 30 20
KAEX 26 49 32 60 44 / 80 10 10 30 30
KLFT 30 52 39 64 48 / 80 10 10 30 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 7 AM CST SATURDAY
FOR THE FOLLOWING ZONES: ALLEN...AVOYELLES...BEAUREGARD...
EVANGELINE...RAPIDES...ST. LANDRY...VERNON.
WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 3 AM CST
SATURDAY FOR THE FOLLOWING ZONES: ALLEN...AVOYELLES...
BEAUREGARD...EVANGELINE...RAPIDES...ST. LANDRY...VERNON.
WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 3 AM CST
SATURDAY FOR THE FOLLOWING ZONES: ACADIA...CALCASIEU...
CAMERON...IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER ST.
MARTIN...ST. MARY...UPPER ST. MARTIN...VERMILION.
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 7 AM CST SATURDAY FOR
THE FOLLOWING ZONES: ACADIA...CALCASIEU...CAMERON...
IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...
ST. MARY...UPPER ST. MARTIN...VERMILION.
LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: CAMERON...VERMILION.
TX...HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 7 AM CST SATURDAY
FOR THE FOLLOWING ZONES: HARDIN...JASPER...NEWTON...TYLER.
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 7 AM CST SATURDAY FOR
THE FOLLOWING ZONES: JEFFERSON...ORANGE.
WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR THE
FOLLOWING ZONES: HARDIN...JASPER...NEWTON...TYLER.
LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: JEFFERSON.
WINTER WEATHER ADVISORY UNTIL 3 AM CST SATURDAY FOR THE
FOLLOWING ZONES: JEFFERSON...ORANGE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL
CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA EXTENDING FROM 20 NM TO 60 NM.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY
FOR THE FOLLOWING ZONES: WATERS FROM CAMERON, LA TO HIGH
ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM
TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
GALE WARNING FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT
FOR THE FOLLOWING ZONES: WATERS FROM CAMERON, LA TO HIGH
ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM
TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
SMALL CRAFT ADVISORY UNTIL NOON CST SATURDAY FOR THE FOLLOWING
ZONES: CALCASIEU LAKE...COASTAL WATERS FROM CAMERON, LA TO
HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
20 NM...SABINE LAKE...VERMILION BAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 506 AM CST FRI DEC 4 2009 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-051200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 506 AM CST FRI DEC 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT WINTER STORM WARNINGS AND ADVISORIES ARE IN EFFECT STARTING LATER THIS AFTERNOON AND EXTENDING THROUGH THE EVENING HOURS. HARD FREEZE AND FREEZE WARNINGS ARE IN EFFECT FOR OVERNIGHT TONIGHT. A GALE WARNING IS IN EFFECT FOR THE FARSHORE WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE WATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY BACK-TO-BACK COLD FRONTS WILL BE MOVING THROUGH THE WESTERN UPPER GULF COAST STATES...FIRST BY SUNDAY NIGHT...SECOND BY TUESDAY NIGHT. SHOWERS AND THUNDERSTORMS MAY ACCOMPANY THE SECOND COLD FRONT. HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1208 PM CST FRI DEC 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM SNOW VINTON 30.20N 93.58W
12/04/2009 E0.0 INCH CALCASIEU LA EMERGENCY MNGR
EM REPORTS WET SNOW FALLING IN VINTON
&&
MGRIFFINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1231 PM CST FRI DEC 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM SNOW 2 W BEAUMONT 30.09N 94.18W
12/04/2009 E0.0 INCH JEFFERSON TX BROADCAST MEDIA
KBMT METEOROLOGIST REPORTS SNOW ON THE WEST END OF
BEAUMONT
&&
MGRIFFINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1251 PM CST FRI DEC 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM SNOW KOUNTZE 30.37N 94.32W
12/04/2009 E0.0 INCH HARDIN TX EMERGENCY MNGR
EM REPORTS SNOW IN KOUNTZE
&&
MGRIFFINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1252 PM CST FRI DEC 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM SNOW 5 S LAKE CHARLES 30.14N 93.20W
12/04/2009 E0.0 INCH CALCASIEU LA NWS EMPLOYEE
RAIN SLEET SNOW MIX AT THE NWS OFFICE
&&
MGRIFFINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
155 PM CST FRI DEC 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM SNOW FORT POLK 31.05N 93.21W
12/04/2009 E0.0 INCH VERNON LA PUBLIC
MODERATE SNOW FALLING AT FORT POLK
&&
MGRIFFINThe national radar mosaic for the moment the first event began.
4 winter storm, 2 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, December 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 207775, 207776, 207778, 207779, 207780, 207781.